Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 243, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 24, 2001, 10:45 PM CDT for Gentry County, Nodaway County, Worth County, Missouri. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 24, 2001, 10:45 PM CDT (03:45 UTC)
- Expired
- Jul 24, 2001, 11:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Gentry County, MO, Nodaway County, MO, Worth County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 11:25 PM CDT | Thunderstorm Wind 52 E | Stanberry, MO | Large tree limbs reported down. |
| Jul 24, 11:34 PM CDT | Hail 0.75 | Stanberry, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 10:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2387 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 2041 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 28.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 250344 SVRMCI MOC075-147-227-250430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1045 PM CDT TUE JUL 24 2001 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN GENTRY COUNTY IN NORTHWEST MISSOURI SOUTHEASTERN NODAWAY COUNTY IN NORTHWEST MISSOURI SOUTHEASTERN WORTH COUNTY IN NORTHWEST MISSOURI * UNTIL 1130 PM CDT * AT 1045 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM DENVER TO BARNARD...OR FROM 20 MILES NORTHWEST OF BETHANY TO 11 MILES SOUTH OF MARYVILLE...MOVING EAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... BARNARD AT 1050 PM CDT CONCEPTION AT 1055 PM CDT GENTRY AT 1100 PM CDT STANBERRY AT 1125 PM CDT ALBANY AT 1130 PM CDT THESE STORMS WILL PRODUCE WIND GUSTS TO 65 MPH AND UP TO QUARTER-SIZE HAIL.; LAT...LON 4054 9424 4015 9506 4015 9425 4040 9423 BUNTING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:16 PM CDT, 8 hours 29 minutes earlier.
Area forecast discussion, Jul 24, 2:16 PM CDT, 8 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 216 PM CDT TUE JUL 24 2001 FORECAST CONCERNS: PROB OF RAIN TONIGHT INTO WED...TEMP THRU WED NITE. NOCTURNAL CONVECT HAS PLAYED HAVOC ON TEMP AND PCPN IN RECENT DAYS...AND ONCE AGAIN...SHORT TERM MODELS DIVERGENT ON FCST. MCS CTNS TO TRACK WELL NORTH OF FA...WITH TRALING SHRA RMNG JUST NORTH OF IA BORDER. CLDS RMN OVR NRN PART OF CWA FRM DEBRIS LEFT FRM SHRA/TSRA EARLIER THIS MRNG. WEAK OUTFLOW/SFC TROF XTNDS FRM NRN IA...ACRS SE NE...INTO WRN KS. ATMOS ESSENTIALLY UNCAPPED...BUT WITH ONLY WEAK SFC CONV AND MAX TEMPS FLIRTING WITH CONVECT TEMPS... DONT THINK TSRA WL REDEVELOP THIS AFTN...AS SYN SCALE SUB OCCURING DUE TO PSG OF 70/50 DAM SHRTWV. TONIGHT IS A TUFF CALL...LATEST WV LOOP INDICATES NXT SHRTWV TO OVERTOP RDG LOCATED IN WRN NM. APPEARS TO BE A LTL STGR THAN MODELS ARE INDICATING...WITH AVN HVG BEST HNDL OF SITN. THIS FEATURE PROGGD TO FIRE CONVECT ALNG FRNT RANGE THIS AFTN. MVMNT OF FEATURE A LTL SLOWER AND FURTHER NORTH THAN EARLIER RUNS...THUS DEVELOPMENT OF MCS WL BE LATER THAN EXPECTED. BTR 85-70 DAM WAA LOCATED TO THE WEST AND NORTH OF CWA...AND ZONE OF WEAK ISN LIFT XTNDS FRM ACRS NRN KS INTO NRN MO. MODELS HINTING AT MCS DEVELOPMENT...BUT WHERE? WL PLACE HIEST POPS IN NW...TAPERING TO LO CHC ALNG SRN TIER OF COUNTIES. FEEL THE DEATH KNELL FOR EXC HEAT WRNG WL ARRIVE TMRW WITH CONVECT DEBRIS AND SHRA. NOT PLANNING TO XTND EXC HEAT WRNG BYND TONIGHT. FEEL BNDRY WL NOT PUSH AS FAR SOUTH AS ETA/META SUGGESTING...AND LEANING TWD WARMER FWC NUMBERS FOR WED. CONSENSUS IN SHORT TERM MODELS WITH REGARD TO BNDRY LOCATION ON THU...THAT BEING SOUTH OF CWA. ENUF ISN LIFT AND WAA TO PRODUCE SCT SHRA/TSRA ACRS SRN ZONES...SO WL LEAVE LO CHC POPS FOR THIS AREA. WL KEEP FCST DRY FOR REST OF AREA ON THU INTO THU NITE. NXT CHC OF POPS COMES FRI AFTN INTO SAT MRNG...WITH AVN BRINGING PROGRESSIVE SHRTWV THRU AREA. TEMPS THURS THRU SAT WL BE NEAR NORMAL...WITH BLDG RDG HTG THINGS UP LATE IN FCST PD. .EAX... MO...ZONES 28>33-37>40-43>46-53>54...EXCESSIVE HEAT WARNING THRU TONIGHT. KS...ZONES 28-57-60-103>105...EXCESSIVE HEAT WARNING THRU TONIGHT 24
In the hours before
Local storm report, Jul 24, 9:54 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
954 PM CDT TUE JUL 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 PM 2 NW PRINCETON MO .88 INCH HAIL
07/24/01 MERCER REPORTED BY HAM RADIO
OPERATOR. OCCURRED ON
THE NORTHEAST SIDE OF
LAKE PAHOLocal storm report, Jul 24, 10:31 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1031 PM CDT TUE JUL 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1028 PM SPICKARD MO .75 INCH HAIL
07/24/01 GRUNDY REPORTED BY HAM RADIO
OPERATOR.
1028 PM SPICKARD MO 65 MPH TSQTM GUST
07/24/01 GRUNDY REPORTED BY HAM RADIO
OPERATOR. MEASURED WIND
GUST.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 9:25 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Mercer | 65 min |
| Jul 24, 9:47 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway, Worth | 58 min |
| Jul 24, 10:03 PM CDT | Severe Thunderstorm Warning | EAX | Putnam | 42 min |
| Jul 24, 10:24 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Sullivan | 51 min |
| Jul 24, 10:34 PM CDT | Severe Thunderstorm Warning | EAX | Harrison | 56 min |
| Jul 24, 11:30 PM CDT | Severe Thunderstorm Warning | EAX | Gentry | 45 min |
| Jul 24, 11:43 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Mercer | 62 min |
| Jul 25, 12:09 AM CDT | Severe Thunderstorm Warning | EAX | Adair | 36 min |
| Jul 25, 1:10 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 50 min |
| Jul 25, 1:19 AM CDT | Severe Thunderstorm Warning | EAX | Macon, Randolph | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.